Applicability of optimal protocols and the Jarzynski equality

Davie, Stuart J, Jepps, Owen G, Rondoni, Lamberto, Reid, James C and Searles, Debra J (2014) Applicability of optimal protocols and the Jarzynski equality. Physica Scripta, 89 4: . doi:10.1088/0031-8949/89/04/048002

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads

Author Davie, Stuart J
Jepps, Owen G
Rondoni, Lamberto
Reid, James C
Searles, Debra J
Title Applicability of optimal protocols and the Jarzynski equality
Journal name Physica Scripta   Check publisher's open access policy
ISSN 1402-4896
Publication date 2014-04-01
Year available 2014
Sub-type Article (original research)
DOI 10.1088/0031-8949/89/04/048002
Volume 89
Issue 4
Total pages 5
Place of publication Bristol, United Kingdom
Publisher Institute of Physics Publishing
Language eng
Abstract The Jarzynski equality is a well-known and widely used identity, relating the free energy difference between two states of a system to the work done over some arbitrary, nonequilibrium transformation between the two states. Despite being valid for both stochastic and deterministic systems, we show that the optimal transformation protocol for the deterministic case seems to differ from that predicated from an analysis of the stochastic dynamics. In addition, it is shown that for certain situations, more dissipative processes can sometimes lead to better numerical results for the free energy differences.
Keyword Fluctuation relations
Free energy
Molecular dynamics
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sat, 24 May 2014, 04:50:50 EST by System User on behalf of School of Chemistry & Molecular Biosciences